, Volume 48, Issue 4, pp 293-305
Date: 06 Apr 2011

Adaptive finite elements for a certain class of variational inequalities of second kind

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

In this note, we extend our studies on finite element Galerkin schemes for elliptic variational inequalities of first to the one of second kind. Especially we perform the corresponding a posteriori error analysis for a simple friction problem and a model flow of a Bingham fluid.

Collecting the experiences from these examples, we propose a framework for deriving a posteriori error estimates for a certain class of problems given in an abstract setting describing elliptic variational problems of second kind.

Numerical examples and tests confirm our theoretical results.

This research was partly supported by DFG under contract SU 245/3-2.